Alert archive / Wisconsin / River Flood Warnings in 2008
River Flood Warning 10, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Jun 14, 2008, 4:52 AM CDT for Brown County, Outagamie County, Winnebago County, Wisconsin. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2008, 4:52 AM CDT (09:52 UTC)
- Expired
- Jun 14, 2008, 3:12 PM CDT
- In force
- 10 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Outagamie County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 28 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fox River (North) at Appleton (APLW3).
- Action stage
- 7 ft
- Minor stage
- 8.4 ft
- Moderate stage
- 9 ft
- Major stage
- 10.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04084445, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KGRB 140952
FLWGRB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
452 AM CDT SAT JUN 14 2008
...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN...
THE FOX RIVER NEAR APPLETON AFFECTING BROWN...OUTAGAMIE AND WINNEBAGO
COUNTIES
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. STAY TUNED
TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.
WIC009-087-139-142152-
/O.NEW.KGRB.FL.W.0010.000000T0000Z-000000T0000Z/
/APLW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
452 AM CDT SAT JUN 14 2008
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* FLOOD WARNING FOR
THE FOX RIVER NEAR APPLETON.
* AT 4 AM SATURDAY THE STAGE NEAR APPLETON WAS...8.0 FEET.
* FLOOD STAGE IS 8.4 FEET.
* AT 8.4 FEET...AT FLOOD STAGE. THE CURRENT IS DANGEROUS AND LOWLAND
FLOODING IS OCCURRING. WATER IS AFFECTING AN APARTMENT COMPLEX
NEAR ONEIDA STREET AND WATER STREET.
THE FOX RIVER IS OUT OF ITS BANKS IN THE WRIGHTSTOWN AREA...AND SOME
FLOODING IS OCCURRING NEAR HIGHWAY 96 AND COUNTY HIGHWAY ZZ.
DUE TO EXCESSIVE RAINFALL AMOUNTS IN THE FOX RIVER BASIN OVER THE PAST
WEEK...WATER IS BEING PASSED THROUGH THE FOX RIVER VERY QUICKLY. THE
FAST CURRENT WILL CONTINUE INTO THIS WEEKEND.
&&
ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY/TIME SUN MON TUE WED THU FRI SAT
FOX RIVER
APPLETON 8 8.0 SAT 04 AM
$$
RS/TSK1 follow-up statement
000 WGUS83 KGRB 142012 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY, WI 312 PM CDT SAT JUN 14 2008 ...A FLOOD WARNING CANCELED FOR THE FOLLOWING RIVER...FOX RIVER... AFFECTING THE FOLLOWING COUNTIES IN WISCONSIN: BROWN...OUTAGAMIE... WINNEBAGO. SAFETY MESSAGE...STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. FLOOD STATEMENTS ARE NORMALLY UPDATED TWICE A DAY. WIC009-087-139-142042- /O.CAN.KGRB.FL.W.0010.000000T0000Z-080614T2012Z/ /APLW3.N.FS.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 312 PM CDT SAT JUN 14 2008 THE FLOOD WARNING IS CANCELLED FOR THE FOX RIVER NEAR APPLETON. * AT 1 PM SATURDAY THE STAGE WAS 8.0 FEET. * FLOOD STAGE IS 8.4 FEET. * WATER LEVELS WILL CHANGE LITTLE FOR SEVERAL DAYS DUE TO HIGH WATER LEVELS STILL UPSTREAM NEAR BERLIN. WHILE THE FLOOD WARNING HAS BEEN CANCELED...FLOOD ADVISORIES WILL BE ISSUED FOR PORTIONS OF THE FOX RIVER DOWNSTREAM FROM LAKE WINNEBAGO. $$ TH
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Jun 14, 4:15 AM CDT, 37 minutes earlier.
Area forecast discussion, Jun 14, 4:15 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 415 AM CDT SAT JUN 14 2008 .SHORT TERM...TODAY THROUGH SUNDAY...MAIN FCST CONCERN IS PCPN TRENDS AND SVR TSTM POTENTIAL. CONVECTIVE POTENTIAL WILL INCREASE ACROSS THE RGN AGAIN THIS WEEKEND AS AN UNSTABLE AIR MASS RETURNS TO WISCONSIN. SVR POTENTIAL IS NOT AS EASY TO DECIPHER...BUT THERE ARE SOME INDICTATIONS THAT SUNDAY WILL BE THE MORE ACTIVE DAY. TODAY...A S/W TROF ROTATING AROUND THE LARGE CNTRL CANADIAN UPPER LOW WILL PASS THROUGH NORTHERN WI AROUND MIDDAY. IN ADDITION...THE LFQ OF AN UPPER JET STREAK WILL AFFECT CNTRL WI LATE IN THE DAY. A WEAK SFC TROF WILL MOVE ACROSS THE RGN TODAY...WITH THE BEST LLVL CONVERGENCE EXPECTED NEAR THE LKSHR. MODERATE INSTABILITY WILL BE PRESENT...WITH CAPES RANGING FROM AROUND 750 J/KG IN NORTH CENTRAL WI TO 1500 J/KG IN C/EC WI. MODERATE SHEAR IS ALSO EXPECTED...WITH 0-6 KM SHEAR RANGING FROM AROUND 30 KTS IN NORTHERN WI TO 40 KTS IN CNTRL WI. THE MAIN MISSING ELEMENT TODAY WILL BE A LACK OF SFC CONVERGENCE TO FOCUS THE TSTM DEVELOPMENT...WHICH IS OFTEN A PROBLEM WHEN SFC WINDS HAVE A WESTERLY COMPONENT. BEST BET MAY BE NEAR THE LKSHR...WHERE COVERGENCE WILL BE A BIT STRONGER...OR IN CNTRL WI...WHERE UPPER DIVG WITH THE JET WILL INTERACT WITH THE AXIS OF STRONGEST INSTABILITY/SHEAR. GIVEN THE UNCERTAINTIES WITH ORGANIZATION... HAVE OPTED TO LEAVE SVR WORDING OUT OF THE FCST. IF SVR WX DOES OCCUR...IT WILL LIKELY BE ISOLATED...WITH LARGE HAIL (LOW WET BULB ZERO HGTS) AND DAMAGING WINDS (DEEP MIXED LAYER/INVERTED-V SOUNDINGS) THE PRIMARY THREATS. HAVE KEPT A SMALL CHC OF SHOWERS AND THUNDERSTORMS IN THE FCST OVERNIGHT DUE TO STEEP MID-LEVEL LAPSE RATES...AND THE PRESENCE OF THE UPPER JET AND WEAK S/W ENERGY. ON SUNDAY...ORGANIZED SVR POTENTIAL APPEARS TO BE BIT HIGHER THAN TODAY FOR A COUPLE REASONS. FIRST OF ALL...DEEP LAYER SHEAR IS EXPECTED TO STRONGER...PERHAPS 50-60 KTS...SUGGESTING AN INCREASED THREAT OF SUPERCELLS. SECOND...A COLD FRONT WILL BE WORKING ITS WAY ACROSS THE SE HALF OF GRB CWA DURING PEAK HEATING. INSTABILITY MAY ALSO BE A LITTLE STRONGER...WITH CAPES IN THE 1500-2000 J/KG RANGE AHEAD OF THE FRONT. WILL TAKE A CLOSER LOOK AT THIS TOMORROW BEFORE ADDING SVR WORDING TO THE FCST. STAYED CLOSE TO MET/MAV GUIDANCE TODAY/TONIGHT...AND USED A BLEND OF GUIDANCE FOR MAX TEMPS ON SUNDAY. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. WILL CONTINUE TO KEEP A SMALL CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS SUNDAY NIGHT AS COLD FRONT MOVES THROUGH THE AREA. MUCH COOLER AIR IS EXPECTED ON MONDAY. HAVE LOWERED MINIMUM TEMPERATURES A FEW DEGREES SUNDAY NIGHT AND LOWERED MAXIMUM TEMPERATURES SEVERAL DEGREES ON MONDAY. BELOW NORMAL TEMPERATURES WILL CONTINUE FOR THE REST OF THE WEEK AS UPPER LOW LINGERS ACROSS EASTERN CANADA NEAR HUDSON BAY. MODELS NOW DEPICTING SHORTWAVE DROPPING ACROSS THE AREA ON TUESDAY. CONTEMPLATED ADDING A CHANCE OF SHOWERS TO THE FORECAST...BUT SURROUNDING FORECAST OFFICES ARE REMAINING DRY. WILL PASS ON TO DAY SHIFT TO SEE IF THIS PATTERN CONTINUES. && .AVIATION...EXPECT VFR CONDITIONS TODAY AND TONIGHT...WITH THE PSBL EXCEPTION OF ISOLD MVFR CIGS/VSBYS WITH TSTMS. ISOLD STRONG/SVR TSTMS WITH LARGE HAIL AND DAMAGING WINDS ARE PSBL THIS AFTERNOON. WEST WINDS WILL GUST TO AROUND 25 KTS THIS AFTERNOON...THEN DECREASE BY EVG. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KIECKBUSCH/ECKBERG
Hazardous weather outlook, Jun 14, 4:49 AM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 449 AM CDT SAT JUN 14 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 449 AM CDT SAT JUN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE ALSO EXPECTED SUNDAY AND SUNDAY EVENING. THERE IS A SLIGHT RISK OF SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS DURING THE AFTERNOON AND EARLY EVENING...MAINLY SOUTHEAST OF A LINE FROM IRON MOUNTAIN TO ANTIGO TO MARSHFIELD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...AND AGAIN ON SUNDAY. LMZ521-522-541>543-151200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 449 AM CDT SAT JUN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS WINDS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE ALSO EXPECTED SUNDAY AND SUNDAY EVENING. THERE IS A SLIGHT RISK OF SEVERE STORMS WITH LARGE HAIL AND STRONG WINDS DURING THE AFTERNOON AND EARLY EVENING. KIECKBUSCH/ECKBERG
Nearby
River Flood Warnings in Wisconsin, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.